Alert archive / Wyoming / High Wind Watches in 2009
High Wind Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 5, 2009, 3:47 AM MST for 4 counties in Wyoming. It took effect at Nov 5, 2009, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 5, 2009, 3:47 AM MST (10:47 UTC)
- In effect from
- Nov 5, 2009, 11:00 PM MST
- Expired
- Nov 5, 2009, 2:18 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4035 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 051047 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 347 AM MST THU NOV 5 2009 ...STRONG WINDS EXPECTED ACROSS SOUTHEAST WYOMING LATE TONIGHT THROUGH FRIDAY MORNING... .AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE ONSHORE IN THE PACIFIC NORTHWEST TONIGHT CREATING CONDITIONS FAVORABLE FOR HIGH WINDS IN THE LEE OF THE NORTHERN AND CENTRAL ROCKY MOUNTAINS. WYZ106-110-116-117-060015- /O.NEW.KCYS.HW.A.0013.091106T0600Z-091106T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 347 AM MST THU NOV 5 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THIS EVENING THROUGH FRIDAY MORNING. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH WILL BECOME POSSIBLE LATE THIS EVENING THROUGH FRIDAY MORNING IN THE FAVORED WIND CORRIDORS ALONG INTERSTATES 80 AND 25. THE STRONGEST WINDS WILL BE POSSIBLE NEAR ARLINGTON...ACROSS THE SUMMIT BETWEEN CHEYENNE AND LARAMIE...AND BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS ON NOAA ALL-HAZARDS RADIO...WEATHER.GOV ON THE INTERNET OR THROUGH YOUR FAVORITE LOCAL MEDIA. && $$ CARPENTER
1 follow-up statement
000 WWUS75 KCYS 052118 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MST THU NOV 5 2009 ...STRONG WINDS EXPECTED ACROSS SOUTHEAST WYOMING LATE TONIGHT THROUGH FRIDAY MORNING... .A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE WILL DEVELOP LATER TONIGHT OVER THE REGION AND CONTINUE THROUGH FRIDAY. DURING THAT TIME...WIND SPEEDS IN THE UPPER ATMOSPHERE WILL ALSO INCREASE. THE COMBINATION OF THOSE TWO FACTORS WILL BE FAVORABLE TO PRODUCE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING LATE TONIGHT AND FOR MUCH OF FRIDAY. WYZ106-110-116-117-061200- /O.UPG.KCYS.HW.A.0013.091106T0600Z-091106T1800Z/ /O.NEW.KCYS.HW.W.0075.091106T0800Z-091106T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 218 PM MST THU NOV 5 2009 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 3 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 3 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WESTERLY WINDS WILL INCREASE BY MIDNIGHT ALONG AND WEST OF THE LARAMIE RANGE. THE WINDS WILL THEN BE STRONG OVER AND NEAR THE LARAMIE RANGE AND OVER MUCH OF NORTHERN CARBON COUNTY STARTING EARLY FRIDAY MORNING. OVER THAT AREA...WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH SOME GUSTS AS HIGH AS 60 MPH STARTING EARLY FRIDAY MORNING. THE STRONG WINDS WILL CONTINUE FOR MUCH OF FRIDAY OVER THE WARNED AREA. PORTIONS OF INTERSTATE 25 AND INTERSTATE 80 ARE INCLUDED IN THE WARNING. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ103>105-061200- /O.NEW.KCYS.HW.W.0075.091106T0800Z-091106T2200Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW 218 PM MST THU NOV 5 2009 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 3 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 3 PM MST FRIDAY. WESTERLY WINDS WILL INCREASE BY MIDNIGHT ALONG AND WEST OF THE LARAMIE RANGE. THE WINDS WILL THEN BE STRONG OVER AND NEAR THE LARAMIE RANGE AND OVER MUCH OF NORTHERN CARBON COUNTY STARTING EARLY FRIDAY MORNING. OVER THAT AREA...WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH SOME GUSTS AS HIGH AS 60 MPH STARTING EARLY FRIDAY MORNING. THE STRONG WINDS WILL CONTINUE FOR MUCH OF FRIDAY OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 5, 3:42 AM MST, 5 minutes earlier.
Area forecast discussion, Nov 5, 3:42 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
342 AM MST THU NOV 5 2009
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
THE UPPER LEVEL RIDGE AXIS WILL SHIFT EAST TO THE CENTRAL DAKOTAS BY
LATE THIS AFTERNOON...WITH SOUTHWEST FLOW DEVELOPING ALOFT. VERY
WARM CONDITIONS ARE STILL EXPECTED WITH WIDESPREAD AFTERNOON HIGH
TEMPERATURES APPROACHING 20 DEGREES ABOVE NORMAL. ALTHOUGH VERY WARM
CONDITIONS ARE EXPECTED...HAVE DROPPED THE MENTION OF RECORD HIGHS
POSSIBLE AT ALL AREAS EXCEPT LARAMIE TODAY.
THE UPPER LEVEL FLOW WILL BEGIN TO VEER SLIGHTLY TONIGHT FROM
SOUTHWEST TO A MORE WESTERLY DIRECTION AS THE UPPER LEVEL LOW IN THE
NORTHERN STREAM CURRENTLY NEAR 145W LONGITUDE MOVES ONSHORE. THE
SURFACE AND MID-LEVEL PRESSURE FALLS ASSOCIATED WITH THE APPROACHING
LOW WILL CREATE INCREASED GRADIENTS AND STRONG WINDS JUST ABOVE THE
SURFACE. SUBSIDENCE FORECAST DURING THE PERIOD LATE TONIGHT THROUGH
MIDDAY FRIDAY MAY BE ENOUGH TO PUSH SOME OF THE STRONGEST WINDS DOWN
TO THE SURFACE IN THE FAVORED HIGH WIND AREAS OF ARLINGTON AND
BORDEAUX AND ACROSS THE LARAMIE RANGE. WILL ISSUE A HIGH WIND WATCH
FOR THOSE AREAS FROM LATE THIS EVENING THROUGH MIDDAY FRIDAY.
FRIDAY AFTERNOON HIGH TEMPERATURES WILL BE SLIGHTLY COOLER...BUT
STILL AROUND 15 DEGREES ABOVE NORMAL AT MOST LOCATIONS. A PACIFIC
COLD FRONT WILL MOVE ACROSS THE FORECAST AREA DURING THE AFTERNOON
HOURS. NO PRECIPITATION IS EXPECTED WITH THE FRONTAL PASSAGE...BUT
INCREASED VERTICAL MOTION WILL LIKELY RESULT IN SLIGHTLY MORE CLOUD
COVER. WIND SPEEDS WILL ALSO DIMINISH AS THE UPWARD MOTION KEEPS
STRONGEST WINDS FROM MIXING DOWN TO THE SURFACE. OVERNIGHT
TEMPERATURES FRIDAY NIGHT WILL BE COOLER THAN TONIGHT...BUT STILL
AROUND 10 DEGREES ABOVE NORMAL FOR EARLY NOVEMBER.
.LONG TERM...SATURDAY THROUGH THURSDAY...MODELS ARE SHOWING SOME
IMPROVEMENT IN HANDLING OF THE LONG TERM PERIOD...WITH CONSISTENCY
FROM RUN TO RUN. SATURDAY WILL BE A FAIRLY WARM BUT BREEZY DAY WITH
FAST WSW FLOW ALOFT MIXING DOWN TO THE SURFACE. WILL SEE INCREASING
CLOUDS THROUGH THE DAY AS MOISTURE BEGINS TO ADVECT FROM THE
SOUTHWEST. A WEAK SHORTWAVE TROUGH WILL MOVE THROUGH WYOMING
SATURDAY NIGHT WITH OROGRAPHIC SHOWERS POSSIBLE AS MOISTURE
INCREASES ALONG WITH THE COMBINATION OF UPSLOPE FLOW AND UPPER LEVEL
DYNAMICS. ANOTHER SHORTWAVE WILL SWING THROUGH NORTHERN WYOMING
LATER ON SUNDAY AS THE TROUGH SHIFTS TO THE EAST SO WILL SEE
CONTINUED CHANCES FOR OROGRAPHIC SHOWERS THROUGH THE DAY WITH
INCREASING CHANCES FOR PRECIPITATION ACROSS THE EASTERN PLAINS AS A
COLD FRONT DROPS SOUTH ACROSS THE AREA IN THE LATE AFTERNOON.
COULD SEE SNOW SHOWERS LINGER THROUGH THE NIGHT IN THE SOUTHERN
ZONES DEPENDING ON WHETHER NORTHERLY WINDS PERSIST LIKE THE ECMWF
SUGGESTS. HIGH PRESSURE WILL MOVE ACROSS THE NORTHERN ROCKIES AND
INTO THE CENTRAL PLAINS MONDAY WITH A LEE TROUGH DEVELOPING AT THE
SURFACE MONDAY NIGHT INTO TUESDAY. WILL SEE STRONG WESTERLY WINDS
RETURN ACROSS WESTERN ZONES TUESDAY AS THE DEVELOPING LEE TROUGH
STRENGTHENS THE LOW LEVEL PRESSURE GRADIENT. THIS WILL ONCE AGAIN
INCREASE CHANCES FOR OROGRAPHIC SHOWERS THROUGH THE DAY ALTHOUGH
MOISTURE WILL BE SOMEWHAT LIMITED. BOTH GFS AND ECMWF SHOW A
TROUGH DIGGING INTO THE WESTERN US WEDNESDAY AND THURSDAY HOWEVER
THE OPERATION GFS IS QUITE A BIT FASTER THAN THE GFS ENSEMBLE MEAN
AND THE ECMWF. SO KEPT WEDNESDAY MOSTLY DRY WITH INCREASED POPS
FOR THURSDAY AS A COLD FRONT DROPS ACROSS THE AREA EARLY ON
THURSDAY...WHICH IS MORE IN LINE WITH THE GFS ENSEMBLE AND ECMWF
SOLUTIONS. TEMPERATURES THROUGH THE PERIOD WILL REMAIN AROUND OR
SLIGHTLY ABOVE AVERAGE.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD. STRONG
WEST AND SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE HIGHER
TERRAIN AND FOOTHILLS AREAS LATE TONIGHT THROUGH MIDDAY FRIDAY. A
PACIFIC COLD FRONT WILL BRING A WIND SHIFT TO WEST-NORTHWEST LATE
FRIDAY BUT NO PRECIPITATION IS EXPECTED TO ACCOMPANY THE FRONTAL
PASSAGE.
&&
.FIRE WEATHER...VERY WARM CONDITIONS FOR EARLY NOVEMBER ARE EXPECTED TO BE PRESENT
TODAY AND FRIDAY. RELATIVE HUMIDITIES WILL GET OFF TO A LOW START
TODAY...AND AREAS FROM NEAR THE SNOWY RANGE NORTHEAST ACROSS CENTRAL
PLATTE COUNTY WILL OBSERVE THE LOWEST RELATIVE HUMIDITIES...FROM THE
UPPER SINGLE DIGITS TO LOWER TEENS...THIS AFTERNOON.
ELSEWHERE...MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 15 TO 25
PERCENT RANGE. VERY GUSTY WINDS WILL DEVELOP TONIGHT ACROSS THE
FAVORED AREAS NEAR BORDEAUX...NEAR ARLINGTON AND ACROSS THE LARAMIE
RANGE. A HIGH WIND WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
NOON FRIDAY. A DRY PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA LATE
FRIDAY PRODUCING A SLIGHT WIND SHIFT TO A WEST-NORTHWEST DIRECTION
AND SLIGHTLY COOLER AFTERNOON HIGHS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 PM THURSDAY TO 11 AM FRIDAY FOR WYZ106-
WYZ110-WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM/AVIATION...CARPENTER
LONG TERM...RJMHazardous weather outlook, Nov 4, 4:12 AM MST, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 412 AM MST WED NOV 4 2009 NEZ002-003-019>021-054-055-095-096-WYZ101>119-051115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 412 AM MST WED NOV 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL BRING GUSTY WINDS AND MINIMUM RELATIVE HUMIDITY VALUES IN THE 15 TO 25 PERCENT RANGE ACROSS THE AREA. TEMPERATURES WILL COOL SLIGHTLY FRIDAY...BUT WILL STILL BE WARMER THAN NORMAL... WITH THE GUSTY AFTERNOON WINDS CONTINUING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:18 PM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 25 hr |
Nearby
High Wind Watches in Wyoming, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.